Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 101, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 14, 2014, 1:58 AM CDT for Bolivar County, Leflore County, Sunflower County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 14, 2014, 1:58 AM CDT (06:58 UTC)
- Expired
- Apr 14, 2014, 3:00 AM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bolivar County, MS, Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 170 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 1:50 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432
WUUS54 KJAN 140658
SVRJAN
MSC011-083-133-140800-
/O.NEW.KJAN.SV.W.0101.140414T0658Z-140414T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
158 AM CDT MON APR 14 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BOLIVAR COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
NORTHERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 300 AM CDT
* AT 158 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF ROME TO 6 MILES WEST OF RENOVA TO
SCOTT...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ROME AND PARCHMAN AROUND 205 AM CDT.
DREW AND BOYLE AROUND 210 AM CDT.
SHAW AROUND 215 AM CDT.
RULEVILLE AROUND 220 AM CDT.
MINTER CITY AND BLAINE AROUND 230 AM CDT.
SUNNYSIDE AND SUNFLOWER AROUND 235 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE DODDSVILLE AND SCHLATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3398 9044 3382 9044 3381 9019 3380 9018
3376 9019 3375 9028 3372 9031 3370 9027
3374 9024 3373 9014 3367 9012 3354 9044
3353 9122 3355 9123 3359 9115 3365 9111
3367 9104 3371 9102 3400 9060
TIME...MOT...LOC 0658Z 279DEG 39KT 3398 9052 3380 9075
3357 9107
HAIL...<.75IN
WIND...60MPH
$$
EEC3 follow-up statements
931
WWUS54 KJAN 140719
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
219 AM CDT MON APR 14 2014
MSC011-083-133-140800-
/O.CON.KJAN.SV.W.0101.000000T0000Z-140414T0800Z/
SUNFLOWER MS-LEFLORE MS-BOLIVAR MS-
219 AM CDT MON APR 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
BOLIVAR...NORTHERN LEFLORE AND NORTHERN SUNFLOWER COUNTIES UNTIL 300
AM CDT...
AT 219 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RULEVILLE TO SHAW...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
BLAINE AROUND 225 AM CDT.
SUNNYSIDE AND SUNFLOWER AROUND 235 AM CDT.
MONEY AROUND 245 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SCHLATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3382 9044 3381 9019 3376 9019 3375 9028
3374 9031 3372 9031 3370 9027 3374 9024
3373 9021 3373 9014 3367 9012 3354 9044
3354 9102 3397 9045
TIME...MOT...LOC 0719Z 302DEG 33KT 3372 9047 3357 9074
HAIL...<.75IN
WIND...60MPH
$$
CME102
WWUS54 KJAN 140729
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
229 AM CDT MON APR 14 2014
MSC011-140740-
/O.CAN.KJAN.SV.W.0101.000000T0000Z-140414T0800Z/
BOLIVAR MS-
229 AM CDT MON APR 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOLIVAR COUNTY IS
CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3381 9019 3376 9019 3374 9031 3370 9030
3370 9027 3374 9024 3373 9021 3373 9014
3368 9013 3367 9012 3354 9044 3354 9073
3382 9044
TIME...MOT...LOC 0730Z 302DEG 34KT 3369 9030 3354 9057
$$
MSC083-133-140800-
/O.CON.KJAN.SV.W.0101.000000T0000Z-140414T0800Z/
SUNFLOWER MS-LEFLORE MS-
229 AM CDT MON APR 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
LEFLORE AND CENTRAL SUNFLOWER COUNTIES UNTIL 300 AM CDT...
AT 230 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SUNNYSIDE TO 5 MILES WEST OF SUNFLOWER...AND MOVING
SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
MONEY AROUND 240 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SCHLATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3381 9019 3376 9019 3374 9031 3370 9030
3370 9027 3374 9024 3373 9021 3373 9014
3368 9013 3367 9012 3354 9044 3354 9073
3382 9044
TIME...MOT...LOC 0730Z 302DEG 34KT 3369 9030 3354 9057
HAIL...<.75IN
WIND...60MPH
$$
CME266
WWUS54 KJAN 140745
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
245 AM CDT MON APR 14 2014
MSC083-133-140755-
/O.CAN.KJAN.SV.W.0101.000000T0000Z-140414T0800Z/
SUNFLOWER MS-LEFLORE MS-
245 AM CDT MON APR 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LEFLORE AND CENTRAL
SUNFLOWER COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3381 9019 3376 9019 3374 9031 3370 9030
3370 9027 3374 9024 3373 9021 3373 9014
3368 9013 3367 9012 3354 9044 3354 9073
3382 9044
TIME...MOT...LOC 0745Z 302DEG 34KT 3361 9016 3346 9043
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 10:03 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Apr 13, 10:03 PM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1003 PM CDT SUN APR 13 2014
.UPDATE...
EVENING AREA RAOB ANALYSES REVEAL PLUME OF VERY RICH GULF MOISTURE
BEGINNING TO SURGE INLAND OVER LA AHEAD OF A STRONG COLD FRONT WITH
SOUTHWEST FLOW ALOFT. HOWEVER...VERY DRY MID LEVEL AIR INDICATED BY
JAN/LIX SOUNDINGS SHOW QUITE A BIT OF MOISTENING STILL NEEDS TO TAKE
PLACE. LATEST HRRR GUIDANCE HAS BEEN INDICATING THAT MOISTURE/
INSTABILITY WILL INCREASE SUFFICIENTLY FOR A CONVECTIVE SYSTEM TO
MOVE ACROSS NORTHERN/WESTERN PORTIONS OF THE ARKLAMISS LATE TONIGHT
AND BRING A POTENTIAL FOR SEVERE WEATHER AND EVENTUALLY FLOODING AS
THE OUTFLOW ASSOCIATED WITH THE SYSTEM STALLS. IT SEEMS TO BE LOCKING
ONTO AN AREA ALONG THE I-20 CORRIDOR FROM NEAR RAYVILLE TO JACKSON
FOR HEAVIEST BAND OF RAINFALL (PERHAPS UP TO AROUND 5 INCHES BY EARLY
MORNING)...WHICH COULD HAPPEN GIVEN VEERING LOW LEVEL WIND PROFILES
AND INCREASINGLY UNIDIRECTIONAL DEEP LAYER FLOW IN EXIT REGION OF
SUBTROPICAL JET STREAM. HAVE NOT MADE ANY SIGNIFICANT ADJUSTMENTS TO
THE FORECAST AND WILL KEEP FLOOD WATCH CONFIGURATION THE SAME FOR
NOW. /EC/
&&
.PREV DISCUSSION... /ISSUED 349 PM CDT SUN APR 13 2014/
.PERIODS OF POTENT STORMS AND HEAVY RAINFALL EXPECTED STARTING LATE
TONIGHT...
SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)...
BUSY FORECAST IN THE SHORT TERM HIGHLIGHTED BY THE POTENTIAL FOR
SEVERE WEATHER AND SOME HEAVY RAINS TONIGHT INTO TUE NIGHT..FOLLOWED
BY THE POTENTIAL FOR A MID APRIL FREEZE ACROSS A GOOD PORTION OF THE
AREA TUE NIGHT. BREEZY CONDITIONS HAVE DEVELOPED ACROSS THE REGION
THIS AFTERNOON AS EXPECTED AND WILL CONTINUE THE WIND ADVISORY FOR
THE DELTA INTO THIS EVENING.
FOR TONIGHT...THE EVENING WILL START OFF RATHER QUIET AS CLOUDS
INCREASE AHEAD OF A DIGGING SYSTEM OVER THE CENTRAL CONUS. A
WEAKENING UPPER LEVEL SPEED MAX AT THE BASE OF THE TROUGH WILL
APPROACH THE ARKLAMISS TONIGHT...CONCURRENT WITH A NORTHWARD SURGING
MOISTURE/INSTABILITY TONGUE. FORCING FOR ASCENT WILL BE SUFFICIENT
FOR SHOWERS AND THUNDERSTORMS TO BEGIN OVERSPREADING THE REGION FROM
THE WEST AND SOUTHWEST AS WE HEAD TOWARD MIDNIGHT...SPREADING EAST
THROUGH THE NIGHT. HI-RES MODELS CONTINUE TO HINT AT POTENTIAL FOR
SOME OF THE ACTIVITY ON THE LEADING EDGE TO BE ON THE STRONGER SIDE.
WHILE LAPSE RATES AREN'T TERRIFIC WHICH SHOULD LIMIT THE LARGE HAIL
POTENTIAL...LOW LEVEL AND DEEP LAYER SHEAR WILL BE STRONG ENOUGH TO
HELP ORGANIZE SOME UPDRAFTS AND YIELD A NOCTURNAL DAMAGING WIND AND
TORNADO RISK. CURRENT AREAS HIGHLIGHTED WITH THE GREATEST RISK IN
THE INHERITED HWO/GRAPHICS LOOK GOOD AND WILL KEEP AS IS. THIS
ACTIVITY LOOKS TO PASS OFF TO THE EAST SHORTLY AFTER SUNRISE.
REST OF THE DAY MONDAY...LIKE WE'VE BEEN HIGHLIGHTING...THERE LOOKS
TO BE A LULL IN THE MORE ROBUST CONVECTION DURING THE MORNING HOURS
TOMORROW ALTHOUGH AT LEAST SCATTERED SHOWER ACTIVITY SHOULD LINGER.
BY EARLY-MID AFTERNOON STOUT HEIGHT FALLS ON THE LEADING EDGE OF THE
APPROACHING TROUGH WILL INVIGORATE CONVECTION ALONG AND JUST AHEAD
OF THE APPROACHING COLD FRONT. WHILE THE BETTER LOW LEVEL SHEAR WILL
HAVE SHUNTED EAST BY THIS TIME...SUFFICIENT LAPSE RATES COMBINED
WITH THE STRONG FORCING WILL CERTAINLY ALLOW A DAMAGING WIND AND
LARGE HAIL RISK TO DEVELOP. AND ALTHOUGH THE TORNADO RISK WILL BE
LOWER THAN TONIGHT...ITS STILL NON-ZERO...ESPECIALLY ACROSS
SOUTHEASTERN AREAS WHERE BETTER INSTABILITY SHOULD BE REALIZED. ONCE
AGAIN...I'M NOT SURE ANY ADJUSTMENTS TO THE AREAL EXTENT OF THESE
HAZARDS WE HAVE HIGHLIGHTED IS NEEDED AND WILL KEEP THINGS AS IS. BY
MID TO LATE EVENING THE MODELS ARE CONSISTENT SHOWING THE COLD FRONT
PASSING EAST OF THE AREA BRINGING THE SEVERE WEATHER RISK TO AN END.
AS FOR THE HEAVY RAINS...THE 12Z NAM AND GFS BOTH SHOW A SWATH OF
1.5-2.5 IN EXTENDING FROM VKS TO CBM WITH LOWER AMOUNTS TO THE NORTH
AND SOUTH OF THIS LINE THROUGH TUE MORNING. 12Z EURO HAS MORE OF A
WIDESPREAD 1.5-2 IN ACROSS THE FA WITH SOME HIGHER AMOUNTS ACROSS
EASTERN MS. LOCAL WRF SHOWS HIGHEST SWATHS OF PRECIP (GREATER THAN 2
IN) ACROSS AREAS GENERALLY ALONG AND SOUTH OF THE NATCHEZ TRACE
THROUGH TOMORROW AFTERNOON. WHILE CONFIDENCE IS NOT OVERLY HIGH ON
JUST WHERE THE HIGHEST RAINFALL TOTALS WILL COME IN...IT DOES LOOK
LIKE THE MOST PROBABLE AREAS WILL BE ALONG AND SOUTH OF THE TRACE
AND HAVE HOISTED A FLASH FLOOD WATCH FOR THESE AREAS STARTING
TONIGHT AND CONTINUING INTO MON NIGHT. WHILE THE LARGER SCALE MODELS
ARE HESITANT SHOWING MUCH MORE THAN 1 TO PERHAPS 2.5
INCHES...CONVECTIVE NATURE OF THE ACTIVITY TONIGHT AND AGAIN
TOMORROW AFTERNOON SHOULD EASILY LEAD TO HIGHER AMOUNTS IN CERTAIN
AREAS. THIS WILL EASILY POSE A FLASH FLOOD RISK IF THESE HEAVIER
SWATHS FALL IN VICINITY OF ALREADY SWOLLEN CREEKS AND RIVERS.
THE RAINS LOOK TO FINALLY PUSH EAST OF THE REGION BY TUE MORNING
WITH DRY AIR FILTERING IN. WE COULD BE LOOKING AT THE NEED FOR A
WIND ADVISORY LATE MON NIGHT INTO TUE MORNING IN WAKE OF THE FRONT
AS A TIGHT PRESSURE GRADIENT DEVELOPS. WE'LL BE KEEPING AN EYE ON
THAT SITUATION.
CHILLY HIGH PRESSURE WILL BE FIRMLY IN PLACE WED MORNING SETTING UP
IDEAL RADIATIONAL COOLING CONDITIONS. OVERNIGHT LOWS WILL DEFINITELY
HAVE A CHANCE TO FALL NEAR OR BELOW FREEZING FOR MANY
AREAS...ESPECIALLY THE FURTHER NORTH YOU GO. A LATE SEASON FREEZE
WARNING MAY VERY WELL BE NEEDED FOR THIS TIME. STAY TUNED. /BK/
LONG TERM...(WEDNESDAY THROUGH SUNDAY)...
CONDITIONS WILL THANKFULLY BE WARMING UP ON WEDNESDAY...ALTHOUGH IT
WILL PROBABLY TAKE UNTIL THURSDAY TO MAKE IT BACK CLOSE TO AVERAGE
FOR THE LATTER HALF OF APRIL. HIGHER CLOUDS WILL INCREASE SOME
DURING THIS TIME FRAME AS UPPER LEVEL TROUGH ENERGY AGAIN DIGS A BIT
BACK TO OUR WEST.
THE OPERATIONAL GFS MODEL AND A FAIR NUMBER OF ITS ENSEMBLE MEMBERS
STILL SEEM TO BE MOST AGGRESSIVE IN RESOLVING THIS NEXT BATCH OF
INCOMING TROUGH ENERGY IN SIZABLE RAIN CHANCES OVER AN EXTENDED
PERIOD FROM LATE THURSDAY THROUGH FRIDAY. CONVERSELY...THE MORE
TRUSTWORTHY LONG RANGE MODEL PERFORMER WHICH IS THE EUROPEAN MODEL
IS NOT IS NOT SO GUNG HO. PART OF THE REASON (BEYOND PAST
PERFORMANCE LOGIC) TO THINK THE EURO HAS THE RIGHT IDEA IS THAT THE
INCOMING TROUGH SEEMS TO BE LOOSELY LINKED TO A GLOBAL EQUATORIAL
OSCILLATION AND TRIGGERING A BULK OF CONVECTION AND MOISTURE
CONVERGENCE WAY TO THE SOUTH OF THE GULF COAST. FOR NOW I CUT BACK
MEX (GFS-BASED) POPS ALTHOUGH STILL KEEP SOME SMALL CHANCES OF RAIN
IN PLAY.
BEYOND THE END OF THE WORK WEEK THE FORECAST LOOKS MORE MUDDLED INTO
NEXT WEEKEND WITH CONFLICTING MODEL SIGNALS. HOWEVER...AT THIS POINT
THERE IS STILL POTENTIAL FOR NEXT WEEKEND TO COME AROUND WITH NO
PROSPECT OF INCLEMENT WEATHER. /BB/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 66 73 42 54 / 100 100 63 4
MERIDIAN 64 78 47 59 / 79 100 82 11
VICKSBURG 66 75 40 56 / 100 100 48 0
HATTIESBURG 66 80 50 60 / 76 100 73 11
NATCHEZ 67 76 37 53 / 100 100 45 3
GREENVILLE 67 68 37 53 / 100 100 43 0
GREENWOOD 67 70 38 54 / 100 100 56 3
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH LATE MONDAY NIGHT
FOR MSZ027>033-035>066-072>074.
LA...FLASH FLOOD WATCH FROM 1 AM CDT MONDAY THROUGH LATE MONDAY NIGHT
FOR LAZ009-015-016-023>026.
AR...NONE.
&&Hazardous weather outlook, Apr 13, 5:23 PM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 523 PM CDT SUN APR 13 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>028-034>036- 040>042-047-142230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WASHINGTON-HUMPHREYS- HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 523 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND WESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT THROUGH MONDAY TORNADOES RISK...ELEVATED TIMING...TONIGHT FLOODING RISK...ELEVATED TIMING...MONDAY THUNDERSTORMS WILL MOVE ACROSS THE AREA LATE TONIGHT...ESPECIALLY AFTER MIDNIGHT. THE COMBINATION OF INSTABILITY AND WIND SHEAR WILL SUPPORT SEVERE WEATHER WITH DAMAGING WIND GUSTS OF 60 TO 70 MPH BEING THE PRIMARY RISK ALONG WITH A FEW TORNADOES. QUARTER SIZE HAIL WILL ALSO BE POSSIBLE. ANOTHER ROUND OF STORMS WILL DEVELOP AROUND MIDDAY MONDAY. DAMAGING WIND GUSTS OF 60 TO 70 MPH AND LARGE HAIL TO THE SIZE OF GOLF BALLS WILL BE POSSIBLE MONDAY AFTERNOON. IN ADDITION...HEAVY RAINFALL OF ONE TO THREE INCHES WITH LOCALLY HEAVIER AMOUNTS UP TO FIVE INCHES COULD CAUSE FLOODING MONDAY. LOCATIONS SOUTHEAST OF A BASTROP LOUISIANA TO GREENWOOD MISSISSIPPI LINE HAVE THE GREATEST RISK FOR HEAVY RAIN AND FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY FROST CAPABLE OF DAMAGING TENDER VEGETATION IS EXPECTED FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 20 ON TUESDAY NIGHT. A LIGHT FREEZE IS POSSIBLE FOR 1 TO 2 HOURS IN SPOTS. PATCHY FROST CAPABLE OF MINOR DAMAGE TO TENDER VEGETATION IS EXPECTED FOR LOCATIONS SOUTH OF INTERSTATE 20 ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH MONDAY. MSZ029>033-038-039-045-046-051-052-057-058-066-142230- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-NESHOBA- KEMPER-NEWTON-LAUDERDALE-JASPER-CLARKE-JONES- 523 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY TORNADOES RISK...LIMITED TIMING...TONIGHT THROUGH MONDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY MONDAY FLOODING RISK...ELEVATED TIMING...MONDAY THUNDERSTORMS WILL MOVE INTO THE AREA DURING THE EARLY MORNING HOURS MONDAY. THE COMBINATION OF INSTABILITY AND WIND SHEAR WILL SUPPORT SEVERE WEATHER WITH DAMAGING WIND GUSTS OF 60 MPH BEING THE PRIMARY RISK. A FEW TORNADOES WILL ALSO BE POSSIBLE. ANOTHER ROUND OF STORMS WILL DEVELOP AROUND MIDDAY MONDAY AND PERSIST THROUGH THE AFTERNOON. DAMAGING WIND GUSTS OF 60 TO 70 MPH AND LARGE HAIL TO THE SIZE OF GOLF BALLS WILL BE POSSIBLE. A FEW TORNADOES WILL ALSO BE POSSIBLE. IN ADDITION...HEAVY RAINFALL OF ONE TO THREE INCHES WITH LOCALLY HEAVIER AMOUNTS UP TO FIVE INCHES COULD CAUSE FLOODING MONDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE INTO EARLY MONDAY EVENING. FROST CAPABLE OF DAMAGING TENDER VEGETATION IS EXPECTED FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 20 ON TUESDAY NIGHT. A LIGHT FREEZE IS POSSIBLE FOR 1 TO 2 HOURS IN SPOTS. PATCHY FROST CAPABLE OF MINOR DAMAGE TO TENDER VEGETATION IS EXPECTED FOR LOCATIONS SOUTH OF INTERSTATE 20 ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH MONDAY NIGHT. MSZ037-043-044-048>050-053>056-059>065-072>074-142230- ATTALA-MADISON MS-LEAKE-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH- SIMPSON-SMITH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-MARION-LAMAR-FORREST- 523 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT THROUGH MONDAY TORNADOES RISK...ELEVATED TIMING...MAINLY TONIGHT FLOODING RISK...ELEVATED TIMING...MONDAY THUNDERSTORMS WILL MOVE INTO THE AREA DURING EARLY MORNING HOURS MONDAY. THE COMBINATION OF INSTABILITY AND WIND SHEAR WILL SUPPORT SEVERE WEATHER WITH DAMAGING WIND GUSTS OF 60 TO 70 MPH BEING THE PRIMARY RISK. A FEW TORNADOES AND QUARTER SIZE HAIL WILL ALSO BE POSSIBLE. ANOTHER ROUND OF STORMS WITH SEVERE WEATHER POTENTIAL WILL DEVELOP MONDAY AFTERNOON. DAMAGING WIND GUSTS OF 60 TO 70 MPH AND LARGE HAIL TO THE SIZE OF GOLF BALLS WILL BE POSSIBLE ALONG WITH A FEW TORNADOES. IN ADDITION...HEAVY RAINFALL OF ONE TO THREE INCHES WITH LOCALLY HEAVIER AMOUNTS UP TO FIVE INCHES COULD CAUSE FLOODING MONDAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE RISK FOR SEVERE WEATHER AND HEAVY RAINFALL WILL CONTINUE INTO EARLY MONDAY EVENING. FROST CAPABLE OF DAMAGING TENDER VEGETATION IS EXPECTED FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 20 ON TUESDAY NIGHT. A LIGHT FREEZE IS POSSIBLE FOR 1 TO 2 HOURS IN SPOTS. PATCHY FROST CAPABLE OF MINOR DAMAGE TO TENDER VEGETATION IS EXPECTED FOR LOCATIONS SOUTH OF INTERSTATE 20 ON TUESDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH MONDAY NIGHT. EC && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Apr 13, 9:38 PM CDT, 4 hours 20 minutes before
LAZ024-140320-
CATAHOULA LA-
938 PM CDT SUN APR 13 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
938 PM CDT SUN APR 13 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF MANIFEST AT 939
PM CDT...MOVING NORTHEAST AT 35 MPH.
VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN CATAHOULA PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3192 9161 3182 9157 3179 9158 3173 9153
3172 9156 3176 9159 3173 9163 3174 9169
3165 9171 3163 9176 3165 9178 3160 9182
3154 9196 3165 9202 3172 9202
TIME...MOT...LOC 0239Z 243DEG 30KT 3167 9189
JCSpecial weather statement, Apr 14, 12:47 AM CDT, 1 hour 11 minutes before
LAZ015-023-140615-
RICHLAND LA-FRANKLIN LA-
1247 AM CDT MON APR 14 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1247 AM CDT MON APR 14 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED OVER LIDDIEVILLE AT 1247 AM CDT...MOVING EAST AT 45 MPH.
PEOPLE IN NORTHERN FRANKLIN AND SOUTH CENTRAL RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3239 9159 3207 9155 3203 9189 3209 9190
3210 9188 3214 9190 3216 9190 3216 9192
3218 9193
TIME...MOT...LOC 0547Z 250DEG 39KT 3215 9183
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 8:08 PM CDT | River Flood Warning | JAN | Clay | 4 days |
| Apr 14, 1:12 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 48 min |
| Apr 14, 2:21 AM CDT | Special Weather Statement | JAN | Washington | 29 min |
| Apr 14, 2:39 AM CDT | Flash Flood Warning | JAN | Carroll, Holmes, Humphreys | 3 hr |
| Apr 14, 2:50 AM CDT | Special Weather Statement | JAN | Carroll, Grenada, Holmes, Leflore, Montgomery | 60 min |
| Apr 14, 3:10 AM CDT | Special Weather Statement | JAN | Webster | 45 min |
| Apr 14, 3:13 AM CDT | Flash Flood Warning | JAN | Issaquena, Warren, Yazoo | 9 hr |
| Apr 14, 3:34 AM CDT | Special Weather Statement | JAN | Scott | 61 min |
| Apr 14, 3:42 AM CDT | Special Weather Statement | JAN | Neshoba | 58 min |
| Apr 14, 3:45 AM CDT | Flash Flood Warning | JAN | Madison | 10 hr |
| Apr 14, 3:56 AM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Apr 14, 3:59 AM CDT | Special Weather Statement | JAN | Attala | 46 min |
| Apr 14, 4:09 AM CDT | Flash Flood Warning | JAN | Issaquena, Sharkey | 7 hr |
| Apr 14, 4:09 AM CDT | Special Weather Statement | JAN | Madison | 51 min |
| Apr 14, 4:22 AM CDT | Special Weather Statement | JAN | Newton | 58 min |
| Apr 14, 4:25 AM CDT | Special Weather Statement | JAN | Leake | 60 min |
| Apr 14, 4:29 AM CDT | Special Weather Statement | JAN | Kemper | 61 min |
| Apr 14, 4:34 AM CDT | Special Weather Statement | JAN | Rankin | 61 min |
| Apr 14, 4:37 AM CDT | Flash Flood Warning | JAN | Leake, Rankin, Scott | 9 hr |
| Apr 14, 4:38 AM CDT | Special Weather Statement | JAN | Hinds | 52 min |
| Apr 14, 4:42 AM CDT | Special Weather Statement | JAN | Neshoba | 28 min |
| Apr 14, 4:54 AM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 6 hr |
| Apr 14, 4:55 AM CDT | Special Weather Statement | JAN | Scott | 45 min |
| Apr 14, 4:59 AM CDT | Special Weather Statement | JAN | Lauderdale | 61 min |
| Apr 14, 5:07 AM CDT | Special Weather Statement | JAN | Kemper | 43 min |
| Apr 14, 5:31 AM CDT | Special Weather Statement | JAN | Smith | 59 min |
| Apr 14, 6:14 AM CDT | Special Weather Statement | JAN | Clarke, Jasper | 31 min |
| Apr 14, 6:22 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 53 min |
| Apr 14, 10:07 AM CDT | River Flood Warning | JAN | Jones | 72 hr |
| Apr 14, 10:22 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Apr 14, 10:22 AM CDT | River Flood Warning | JAN | Attala | 3 days |
| Apr 14, 12:30 PM CDT | Flash Flood Warning | JAN | Issaquena | 3 hr |
| Apr 14, 12:37 PM CDT | Flash Flood Warning | JAN | Washington | 83 min |
| Apr 14, 12:41 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 29 min |
| Apr 14, 1:10 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 30 min |
| Apr 14, 1:17 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 58 min |
| Apr 14, 2:18 PM CDT | Special Weather Statement | JAN | Yazoo | 47 min |
| Apr 14, 2:35 PM CDT | Flash Flood Warning | JAN | Issaquena, Warren | 6 hr |
| Apr 14, 2:52 PM CDT | Special Weather Statement | JAN | Warren | 33 min |
| Apr 14, 3:00 PM CDT | Special Weather Statement | JAN | Sharkey | 30 min |
| Apr 14, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 59 min |
| Apr 14, 3:29 PM CDT | Flash Flood Warning | JAN | Issaquena | 3 hr |
| Apr 14, 3:52 PM CDT | Flash Flood Warning | JAN | Yazoo | 3 hr |
| Apr 14, 4:16 PM CDT | Special Weather Statement | JAN | Yazoo | 29 min |
| Apr 14, 4:18 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin, Warren | 3 hr |
| Apr 14, 4:24 PM CDT | Special Weather Statement | JAN | Yazoo | 21 min |
| Apr 14, 4:29 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren, Yazoo | 61 min |
| Apr 14, 4:33 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 42 min |
| Apr 14, 4:37 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 53 min |
| Apr 14, 4:52 PM CDT | Flash Flood Warning | JAN | Attala, Carroll, Holmes, Leflore, Montgomery | 3 hr |
| Apr 14, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 58 min |
| Apr 14, 5:07 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 53 min |
| Apr 14, 5:24 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 51 min |
| Apr 14, 5:57 PM CDT | Special Weather Statement | JAN | Scott | 53 min |
| Apr 14, 6:08 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 32 min |
| Apr 14, 6:28 PM CDT | Areal Flood Warning | JAN | Issaquena | 6 hr |
| Apr 14, 6:35 PM CDT | Special Weather Statement | JAN | Jasper, Newton | 45 min |
| Apr 14, 6:40 PM CDT | Areal Flood Warning | JAN | Yazoo | 6 hr |
| Apr 14, 6:59 PM CDT | Areal Flood Warning | JAN | Hinds, Madison, Rankin, Simpson, Warren | 8 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.